Trigonometric integrators for quasilinear wave equations

Journal Article (Journal Article)

Trigonometric time integrators are introduced as a class of explicit numerical methods for quasilinear wave equations. Second-order convergence for the semidiscretization in time with these integrators is shown for a sufficiently regular exact solution. The time integrators are also combined with a Fourier spectral method into a fully discrete scheme, for which error bounds are provided without requiring any CFL-type coupling of the discretization parameters. The proofs of the error bounds are based on energy techniques and on the semiclassical Gårding inequality.

Full Text

Duke Authors

Cited Authors

  • Gauckler, L; Lu, J; Marzuola, JL; Rousset, F; Schratz, K

Published Date

  • January 1, 2019

Published In

Volume / Issue

  • 88 / 316

Start / End Page

  • 717 - 749

International Standard Serial Number (ISSN)

  • 0025-5718

Digital Object Identifier (DOI)

  • 10.1090/mcom/3339

Citation Source

  • Scopus